Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 293, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 11, 2003, 3:06 PM CDT for Coahoma County, Quitman County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2003, 3:06 PM CDT (20:06 UTC)
- Expired
- Jun 11, 2003, 3:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Coahoma County, MS, Quitman County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 10:45 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 112006 SVRMEM MSC027-119-112045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 306 PM CDT WED JUN 11 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COAHOMA COUNTY IN NORTHWEST MISSISSIPPI QUITMAN COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 345 PM CDT. * AT 303 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FRIARS POINT...MOVING EAST AT 30 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 345 PM CDT INCLUDE... KINGS...FRIARS POINT... COAHOMA...LYON... JONESTOWN... BELEN...MARKS... DARLING...FALCON... .DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3441 9077 3423 9079 3415 9014 3439 9019 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:40 AM CDT, 5 hours 26 minutes earlier.
Area forecast discussion, Jun 11, 9:40 AM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 940 AM CDT WED JUN 11 2003 RADAR SHOWS A LINE OF SHOWERS AND THUNDERSTORMS MOVING ACROSS THE MISSISSIPPI RIVER FROM ARKANSAS AND MISSOURI INTO TENNESSEE. ANOTHER AREA IS ABOUT 2 TO 3 HOURS BEHIND THIS LINE AHEAD OF A STRONG SHORTWAVE. THIS SHORTWAVE IS SHOULD MOVE ACROSS OUR CWA THIS AFTERNOON AND EVENING. I DO NOT EXPECT TO UPDATE THE CURRENT FORECAST AT THIS TIME. THE REMAINDER OF THE DISCUSSION IS A REPEAT OF PREVIOUS DISCUSSION... ANOTHER SHORTWAVE WILL APPROACH THE AREA ON THURSDAY...KEEPING A 50 POP GOING FOR THE ENTIRE AREA. FOR THE REST OF THE FORECAST PERIOD...SEVERAL SHORTWAVES WILL CONTINUE TO SWING THROUGH THE MIDSOUTH THROUGH THE WEEKEND. A CUT OFF LOW IS STILL PROGGED TO DEVELOP TOWARD THE END OF THE WEEKEND AND WILL MEANDER AROUND THE MIDSOUTH FOR THE REST OF THE PERIOD. THE SFC FRONT WILL STAY STALLED OUT NORTH OF THE AREA UNTIL TOWARD THE END OF THE FORECAST PERIOD WHEN IT SLOWLY DRIFTS SOUTHWARD INTO THE CWA. WITH THE COMBINATION OF ALL OF THESE FEATURES...A CHANCE POP WILL BE WARRANTED FOR THE REMAINDER OF THE PERIOD. .MEG...NONE. GGR/KRS
Hazardous weather outlook, Jun 11, 3:51 AM CDT, 11 hours 15 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-121000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 351 AM CDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE MIDSOUTH TODAY AND TONIGHT...BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE AREA. THERE IS A SLIGHT RISK FOR SEVERE WEATHER FOR THE ENTIRE MIDSOUTH. THE GREATEST THREAT FROM THE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. THE BEST TIME FOR SEVERE WEATHER WILL BE THIS AFTERNOON INTO THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN... ANOTHER UPPER LEVEL DISTURBANCE WILL APPROACH THE AREA ALONG WITH A STALLED FRONTAL BOUNDARY JUST NORTH OF THE MIDSOUTH WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS FOR THURSDAY. THERE IS A SLIGHT RISK FOR SEVERE WEATHER FOR THURSDAY FOR THE ENTIRE MIDSOUTH. THE FRONTAL BOUNDARY WILL CONTINUE TO BE STALLED OUT JUST NORTH OF THE MIDSOUTH FROM FRIDAY INTO TUESDAY. THIS FRONT WILL BE THE FOCUS FOR DAILY SCATTERED THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ANYTIME THIS WEEK. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. KRS
In the hours before
Special weather statement, Jun 11, 11:56 AM CDT, 3 hours 10 minutes before
TNZ049-088-111730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1156 AM CDT WED JUN 11 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...SHELBY AND TIPTON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTH OF MILLINGTON AT 1156 AM CDT...MOVING NORTHEAST AT 40 MPH. PEOPLE IN NORTHERN SHELBY AND TIPTON COUNTIES...INCLUDING THE CITY OF MILLINGTON...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 11, 12:42 PM CDT, 2 hours 24 minutes before
MSZ016-111815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1242 PM CDT WED JUN 11 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LEE COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF VERONA AT 1242 PM CDT...MOVING NORTHEAST AT 35 MPH. PEOPLE IN LEE COUNTY...INCLUDING THE CITIES OF BALDWYN...TUPELO AND VERONA...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 11, 1:55 PM CDT, 1 hour 11 minutes before
MSZ001-007-TNZ088-111900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 155 PM CDT WED JUN 11 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DESOTO...SHELBY AND TUNICA COUNTIES. A LINE OF MODERATE TO STRONG THUNDERSTORMS EXTENDED FROM 3 MILES WEST OF SOUTHWEST MEMPHIS TO 15 MILES NORTHWEST OF TUNICA AT 150 PM CDT. THIS LINE IS MOVING EAST AT 35 MPH. THE LINE OF THUNDERSTORMS IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. HOWEVER...SOME AREAS MAY EXPERIENCE WINDS TO 45 MPH...SMALL HAIL...HEAVY RAIN AND DEADLY LIGHTNING WITH THESE STORMS. PEOPLE IN DESOTO...SHELBY AND TUNICA COUNTIES SHOULD MONITOR THESE LINE OF STORMS CLOSELY.
Special weather statement, Jun 11, 2:18 PM CDT, 48 minutes before
MSZ011-112000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 218 PM CDT WED JUN 11 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...QUITMAN COUNTY. A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS LOCATED 20 MILES WEST OF DARLING AT 218 PM CDT...MOVING EAST AT 25 MPH. PEOPLE IN QUITMAN COUNTY SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 12:01 PM CDT | Severe Thunderstorm Warning | MEG | Pontotoc | 44 min |
| Jun 11, 12:08 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 37 min |
| Jun 11, 12:13 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Tishomingo | 32 min |
| Jun 11, 12:46 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw | 44 min |
| Jun 11, 12:55 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee | 50 min |
| Jun 11, 1:12 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 48 min |
| Jun 11, 1:50 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Tunica | 40 min |
| Jun 11, 2:00 PM CDT | Tornado Warning | MEG | Coahoma, Tunica | 30 min |
| Jun 11, 2:26 PM CDT | Tornado Warning | MEG | Coahoma, Quitman, Tunica | 34 min |
| Jun 11, 2:37 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall, Tate | 53 min |
| Jun 11, 2:54 PM CDT | Severe Thunderstorm Warning | MEG | Panola | 51 min |
| Jun 11, 3:18 PM CDT | Severe Thunderstorm Warning | MEG | Benton | 42 min |
| Jun 11, 3:42 PM CDT | Severe Thunderstorm Warning | MEG | Panola | 48 min |
| Jun 11, 4:13 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette | 47 min |
| Jun 11, 4:22 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie, Yalobusha | 38 min |
| Jun 11, 4:28 PM CDT | Tornado Warning | MEG | Lafayette | 47 min |
| Jun 11, 4:29 PM CDT | Tornado Warning | MEG | Panola | 31 min |
| Jun 11, 4:57 PM CDT | Severe Thunderstorm Warning | MEG | Yalobusha | 33 min |
| Jun 11, 5:05 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun | 40 min |
| Jun 11, 5:11 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Union | 49 min |
| Jun 11, 5:26 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Pontotoc | 49 min |
| Jun 11, 5:41 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss | 34 min |
| Jun 11, 5:51 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun | 24 min |
| Jun 11, 5:51 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 39 min |
| Jun 11, 5:57 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 48 min |
| Jun 11, 6:12 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 33 min |
| Jun 11, 6:17 PM CDT | Severe Thunderstorm Warning | MEG | Tishomingo | 18 min |
| Jun 11, 6:41 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Yalobusha | 64 min |
| Jun 11, 6:46 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 59 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.